Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 19, NWS Cheyenne, WY

December 24, 20137 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Dec 24, 2013, 1:25 AM MST for 7 counties in Nebraska. It took effect at Dec 24, 2013, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2013, 1:25 AM MST (08:25 UTC)
In effect from
Dec 24, 2013, 11:00 AM MST
Expired
Dec 24, 2013, 5:31 PM MST
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 133 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 8.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2084 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WWUS75 KCYS 240825
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
125 AM MST TUE DEC 24 2013

...HIGH WIND WARNING CONTINUES FOR SOUTHEAST WYOMING THIS MORNING...

...WIND ADVISORY FOR MOST OF THE NEBRASKA PANHANDLE THIS AFTERNOON...

.STRONG WINDS WILL CONTINUE THIS MORNING AND ARE EXPECTED TO
SPREAD INTO THE NEBRASKA PANHANDLE THIS AFTERNOON AS A UPPER
LEVEL WEATHER DISTURBANCE MOVES ACROSS WYOMING. THESE WINDS WILL
SLOWLY DIMINISH TUESDAY AFTERNOON AS THE SYSTEM DEPARTS.

WYZ110-241600-
/O.CON.KCYS.HW.W.0037.000000T0000Z-131224T1600Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
125 AM MST TUE DEC 24 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* TIMING...STRONG WINDS WILL CONTINUE TONIGHT THROUGH MID 
  MORNING TUESDAY. 

* WINDS...WEST TO SOUTHWEST SUSTAINED BETWEEN 35 TO 45 MPH WITH 
  GUSTS AROUND 65 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. MOTORISTS TRAVELING ALONG 
  INTERSTATE 80 WILL ENCOUNTER STRONG CROSS WINDS. THESE WINDS 
  WILL POSE A SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND 
  LIGHT WEIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED 
  ROADWAYS. BLOWING SNOW WILL RESULT IN POOR VISIBILITIES AND 
  TRAVELING CONDITIONS AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ106-116-117-241600-
/O.CON.KCYS.HW.W.0037.000000T0000Z-131224T1600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
125 AM MST TUE DEC 24 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* TIMING...STRONG WINDS WILL CONTINUE TONIGHT THROUGH MID 
  MORNING TUESDAY. 

* WINDS...WEST TO SOUTHWEST SUSTAINED BETWEEN 35 TO 45 MPH WITH 
  GUSTS AROUND 65 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. MOTORISTS TRAVELING ALONG 
  INTERSTATES 80 AND 25 ACROSS SOUTHEAST WYOMING WILL ENCOUNTER 
  STRONG CROSS WINDS. THESE WINDS WILL POSE A SIGNIFICANT BLOW 
  OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...
  ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. BLOWING SNOW 
  WILL RESULT IN POOR VISIBILITIES AND TRAVELING CONDITIONS AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

NEZ003-019>021-054-055-096-242030-
/O.NEW.KCYS.WI.Y.0019.131224T1800Z-131225T0100Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
SOUTH SIOUX-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE
125 AM MST TUE DEC 24 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

* TIMING...11 AM THROUGH 6 PM TODAY.

* WINDS...NORTHWEST WINDS AT 30 TO 35 MPH SUSTAINED WITH GUSTS TO
  50 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION...ESPECIALLY ON EAST TO WEST
  FACING ROADS. HIGH PROFILE AND LIGHT WEIGHT VEHICLES ARE
  PARTICULARLY AT RISK OF BLOW OFFS AND POSSIBLY BLOW OVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
892 
WWUS75 KCYS 241043
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
343 AM MST TUE DEC 24 2013

...HIGH WIND WARNING CONTINUES FOR SOUTHEAST WYOMING THIS
MORNING...

...WIND ADVISORY FOR MOST OF THE NEBRASKA PANHANDLE THIS
AFTERNOON...

.STRONG WINDS WILL CONTINUE THIS MORNING AND ARE EXPECTED TO
SPREAD INTO THE NEBRASKA PANHANDLE THIS AFTERNOON AS A UPPER
LEVEL WEATHER DISTURBANCE MOVES ACROSS WYOMING. THESE WINDS WILL
SLOWLY DIMINISH TUESDAY AFTERNOON AS THE SYSTEM DEPARTS.

WYZ107-118-241600-
/O.EXA.KCYS.HW.W.0037.000000T0000Z-131224T1600Z/
EAST PLATTE COUNTY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...CHEYENNE
343 AM MST TUE DEC 24 2013

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH MID MORNING TODAY.

* WINDS...WEST TO SOUTHWEST SUSTAINED BETWEEN 35 TO 45 MPH WITH 
  GUSTS AROUND 65 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. MOTORISTS TRAVELING ALONG 
  INTERSTATES 80 AND 25 ACROSS SOUTHEAST WYOMING WILL ENCOUNTER 
  STRONG CROSS WINDS. THESE WINDS WILL POSE A SIGNIFICANT BLOW 
  OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES... 
  ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. BLOWING SNOW 
  WILL RESULT IN POOR VISIBILITIES AND TRAVELING CONDITIONS AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ110-241600-
/O.CON.KCYS.HW.W.0037.000000T0000Z-131224T1600Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
343 AM MST TUE DEC 24 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH MID MORNING TODAY.

* WINDS...WEST TO SOUTHWEST SUSTAINED BETWEEN 35 TO 45 MPH WITH 
  GUSTS AROUND 65 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. MOTORISTS TRAVELING ALONG 
  INTERSTATE 80 WILL ENCOUNTER STRONG CROSS WINDS. THESE WINDS 
  WILL POSE A SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND 
  LIGHT WEIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED 
  ROADWAYS. BLOWING SNOW WILL RESULT IN POOR VISIBILITIES AND 
  TRAVELING CONDITIONS AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ106-116-117-241600-
/O.CON.KCYS.HW.W.0037.000000T0000Z-131224T1600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
343 AM MST TUE DEC 24 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* TIMING...STRONG WINDS WILL CONTINUE MID MORNING TODAY.

* WINDS...WEST TO SOUTHWEST SUSTAINED BETWEEN 35 TO 45 MPH WITH 
  GUSTS AROUND 65 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. MOTORISTS TRAVELING ALONG 
  INTERSTATES 80 AND 25 ACROSS SOUTHEAST WYOMING WILL ENCOUNTER 
  STRONG CROSS WINDS. THESE WINDS WILL POSE A SIGNIFICANT BLOW 
  OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES... 
  ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. BLOWING SNOW 
  WILL RESULT IN POOR VISIBILITIES AND TRAVELING CONDITIONS AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

NEZ003-019>021-054-055-096-242245-
/O.CON.KCYS.WI.Y.0019.131224T1800Z-131225T0100Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
SOUTH SIOUX-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE
343 AM MST TUE DEC 24 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
MST THIS EVENING. 

* TIMING...11 AM THROUGH 6 PM TODAY.

* WINDS...NORTHWEST WINDS AT 30 TO 35 MPH SUSTAINED WITH GUSTS 
  TO 50 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION...ESPECIALLY ON EAST TO 
  WEST FACING ROADS. HIGH PROFILE AND LIGHT WEIGHT VEHICLES ARE 
  PARTICULARLY AT RISK OF BLOW OFFS AND POSSIBLY BLOW OVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
052 
WWUS75 KCYS 241600
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
900 AM MST TUE DEC 24 2013

...WIND ADVISORY FOR MOST OF THE NEBRASKA PANHANDLE THIS
AFTERNOON...

.STRONG WINDS WILL OCCUR IN THE NEBRASKA PANHANDLE THIS AFTERNOON
AS A UPPER LEVEL WEATHER DISTURBANCE MOVES ACROSS WYOMING. THESE
WINDS WILL SLOWLY DIMINISH THIS EVENING AS THE SYSTEM DEPARTS.

WYZ110-241700-
/O.EXP.KCYS.HW.W.0037.000000T0000Z-131224T1600Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
900 AM MST TUE DEC 24 2013

...HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. 

WIND SPEEDS HAVE EASED BELOW HIGH WIND CRITERIA THIS MORNING SO
WILL ALLOW THE WARNING TO EXPIRE. SUSTAINED 25 TO 35 MPH WITH
GUSTS AS HIGH AS 50 MPH WILL REMAIN POSSIBLE THROUGH NOON BEFORE
SWITCHING TO THE NORTHWEST AND DIMINISHING THROUGH THE AFTERNOON.

$$

WYZ106-107-116>118-241700-
/O.EXP.KCYS.HW.W.0037.000000T0000Z-131224T1600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...BORDEAUX...GLENDO...WHEATLAND...
CHUGWATER...GUERNSEY...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
900 AM MST TUE DEC 24 2013

...HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. 

WINDS HAVE SWITCHED TO THE NORTH AND HAVE EASED BELOW HIGH WIND
CRITERIA THIS MORNING SO WILL ALLOW THE WARNING TO EXPIRE.
SUSTAINED 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL REMAIN
POSSIBLE THROUGH NOON BEFORE DIMINISHING THROUGH THE AFTERNOON.

$$

NEZ003-019>021-054-055-096-250100-
/O.CON.KCYS.WI.Y.0019.131224T1800Z-131225T0100Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
SOUTH SIOUX-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE
900 AM MST TUE DEC 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* TIMING...11 AM THROUGH 6 PM TODAY.

* WINDS...NORTHWEST WINDS AT 30 TO 35 MPH SUSTAINED WITH GUSTS 
  TO 50 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION...ESPECIALLY ON EAST TO 
  WEST FACING ROADS. HIGH PROFILE AND LIGHT WEIGHT VEHICLES ARE 
  PARTICULARLY AT RISK OF BLOW OFFS AND POSSIBLY BLOW OVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RJM
866 
WWUS75 KCYS 250031
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
531 PM MST TUE DEC 24 2013

...WINDS SUBSIDING THIS EVENING ACROSS WESTERN NEBRASKA...

.NORTHWEST WINDS WILL CONTINUE TO DECREASE THROUGH THE EARLY EVENING
HOURS THIS CHRISTMAS EVE. 

NEZ003-019>021-054-055-096-250145-
/O.CAN.KCYS.WI.Y.0019.000000T0000Z-131225T0100Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
SOUTH SIOUX-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE
531 PM MST TUE DEC 24 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS WILL CONTINUE TO DECREASE THROUGH THE EARLY EVENING
HOURS OF THIS CHRISTMAS EVE.

$$

RUBIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Dec 23, 4:32 PM MST, 8 hours 53 minutes earlier.

Area forecast discussion, Dec 23, 4:32 PM MST, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
432 PM MST MON DEC 23 2013

.SHORT TERM...(THIS EVENING THROUGH CHRISTMAS DAY
ISSUED AT 318 PM MST MON DEC 23 2013

NORTHWEST FLOW REMAINS PROGRESSIVE AS ONE TROUGH DEPARTS AND THE
NEXT TAKES AIM FROM THE PACIFIC NW. SO...THE AREA IS IN BETWEEN THE
MID-LEVEL SYNOPTIC SYSTEMS TODAY...ALTHOUGH IMPACTS ARE STILL BEING
FELT. OROGRAPHIC LIGHT SNOW OVER THE SNOWY/SIERRA MADRES AND
STRENGTHENING LLVL GRADIENT IN RESPONSE TO A DEVELOPING LEE-SIDE
PRESSURE TROUGH. OBSERVATIONS IN THE ARLINGTON AREA HAVE BEEN
HITTING HIGH WIND WARNING CRITERIA OVER THE PAST SEVERAL HOURS AND
WITH LLVL GRADIENTS PROGGED TO CONTINUE TO TIGHTEN...SEE NO REASON TO
MAKE ANY CHANGES TO THE INHERITED HIGHLIGHT. LATEST KCAG-KCPR
GRADIENTS OFF OF THE NAM PEAK BETWEEN 60-80 METERS TONIGHT. H7 PROGS
PEAK BETWEEN 55-65 KNOTS AS WELL. THIS PREFRONTAL GRADIENT AND H7
PROGS WILL BE PLENTY TO CONTINUE TO SEE HIGH WINDS IN ARLINGTON AND
SHOULD SEE WINDS SPREAD MORE IN AND AROUND THE SOUTHERN LARAMIE
RANGE. THERE CONTINUES TO BE SOME CONCERN THAT THESE STRONG WINDS
MAY BE ABLE TO DESCEND FAR ENOUGH TO AFFECT THE CENTRAL LARAMIE
COUNTY ZONE...INCLUDING CHEYENNE. LATEST 12Z MOS GUIDANCE PEAKS
BETWEEN 27 AND 30 KNOTS AT KCYS BETWEEN 12Z AND 18Z TUESDAY.
JET-SUPPORT DOES NOT LOOK ALL THAT FAVORABLE. HOWEVER...QG VERTICAL
VELOCITIES SHOW A FAIRLY STRONG SUBSIDENT BULLS-EYE MOVING OVERHEAD
POST-FRONTAL. FEEL THREAT IS TOO MARGINAL AND SHORT-LIVED TO
NECESSITATE A HIGHLIGHT AT THIS TIME. HOWEVER...DID BOOST WINDS
GUSTS ALONG I25 AND IN CHEYENNE PROPER TO AROUND 50 MPH TOMORROW
MORNING. THESE WINDS COMBINED WITH LAST NIGHTS SNOW WILL PRODUCE
AREAS OF BLOWING AND DRIFTING SNOW TUESDAY MORNING. WINDS WILL
SLOWLY DISSIPATE TUESDAY AFTERNOON WHICH WILL CAUSE IMPACTS TO WANE.
WILL SEE A PERIOD OF SNOW WITH THIS COMPACT SHORTWAVE...BEST CHANCES
OVER THE SNOWY AND SIERRA MADRE RANGES. IN FACT...SNOWFALL RATES
SHOULD INCREASE ENOUGH TONIGHT AND TUESDAY FOR AN ADDITIONAL 4 TO 8
INCHES...WITH LOCALLY HIGHER AMOUNTS ALONG WEST FACING SLOPES.
SO...HAVE ISSUED A WINTER WEATHER ADVISORY 6 PM TONIGHT THROUGH 6 PM
TUESDAY. LOWER ELEVATIONS MAY SEE A PERIOD OF LIGHT SNOW AS WELL
DURING THE DAY ON TUESDAY...ALTHOUGH LITTLE IF ANY ACCUMULATIONS ARE
EXPECTED. TEMPERATURES WILL BE A FEW DEGREES WARMER ON CHRISTMAS
EVE. ALTHOUGH BRISK WINDS WILL PREVENT IT FROM FEELING ANY WARMER.

BEHIND THE DEPARTING SHORTWAVE...DRY CONDITIONS AND LESS WINDS
EXPECTED FOR CHRISTMAS DAY. HIGH TEMPERATURES ON WEDNESDAY WILL BE
VERY TYPICAL...WITH 20S WEST OF THE LARAMIE RANGE AND 30S ON THE
PLAINS.

.LONG TERM...(CHRISTMAS NIGHT THROUGH MONDAY)
ISSUED AT 318 PM MST MON DEC 23 2013

DRY AND MILD WEATHER EXPECTED TO CLOSE OUT THE WEEK OVER THE
REGION UNDER A GENERALLY NW FLOW ALOFT AND DOWNSLOPE WINDS. NEXT
COOL FRONT TO AFFECT THE AREA SHOULD PASS ACROSS ON SATURDAY AS A
CLIPPER-TYPE SHORTWAVE DROPS SE OUT OF THE CANADIAN PRAIRIES INTO
THE NORTHERN PLAINS. GFS CONSIDERABLY STRONGER WITH THE ASSOCIATED
SFC HIGH MOVING INTO THE NORTHERN PLAINS SUNDAY AND PUTS OUT MORE
WIDESPREAD QPF OVER THE CWA AS WELL...WHILE THE EC IS QUICKER AND
WEAKER. IT APPEARS THE GFS IS A BIT OVERDONE AND WEIGHTED THE FCST
MORE TOWARDS THE ECMWF FOR THIS PACKAGE. REGARDLESS...COLDER ON
SUNDAY THEN REMAINING COOL FOR MONDAY WITH LITTLE PCPN.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY AFTERNOON)
ISSUED AT 425 PM MST MON DEC 23 2013

THE MAIN CONCERN FOR AVIATION OPERATIONS WILL BE STRONG AND GUSTY
WINDS FOR PORTIONS OF SOUTHEAST WYOMING TONIGHT AND TUESDAY. GUSTS
OF 40 TO 50 KT WILL PRIMARILY IMPACT AREAS IN AND NEAR THE MOUNTAINS
WITH OCCASIONAL MODERATE TO SEVERE TURBULENCE. MOISTURE WILL BE
INCREASING IN ADVANCE OF A FAST MOVING UPPER LEVEL DISTURBANCE AND
COLD FRONT TONIGHT WEST OF THE LARAMIE RANGE. MVFR CEILINGS MAY
LOWER TO IFR AT TIMES AT RAWLINS AND SARATOGA THROUGH TUESDAY
MORNING. ELSEWHERE...VFR CEILINGS WILL PREVAIL...APPROACHING MVFR
TUESDAY EAST OF THE LARAMIE RANGE. THE MOUNTAINS WILL BECOME
OBSCURED TONIGHT AND CONTINUE TUESDAY. WINDS WILL SHIFT TO THE
NORTHWEST AND BECOME GUSTY OVER WESTERN NEBRASKA TUESDAY MORNING.

&&

.FIRE WEATHER...
ISSUED AT 234 AM MST MON DEC 23 2013

NO FIRE WEATHER CONCERNS THROUGH NEXT WEEK WITH COOL TEMPERATURES
AND HUMIDITIES OVER 30 PERCENT. ALTHOUGH IT WILL BE WINDY EARLY
THIS WEEK AND BREEZY FURTHER TO THE EAST ACROSS WESTERN
NEBRASKA...HIGH HUMIDITIES AND SNOW COVER WILL PREVENT ANY
CONCERNS IN THE NEAR FUTURE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 6 PM MST TUESDAY FOR WYZ112-114.

     HIGH WIND WARNING UNTIL 9 AM MST TUESDAY FOR WYZ110.

     HIGH WIND WARNING UNTIL 9 AM MST TUESDAY FOR WYZ106-116-117.

NE...NONE.
&&

SHORT TERM...HAHN
LONG TERM...RE
AVIATION...JAMSKI
FIRE WEATHER...TJT
Hazardous weather outlook, Dec 23, 9:13 PM MST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
913 PM MST MON DEC 23 2013

WYZ101>119-250415-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
913 PM MST MON DEC 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

STRONG WEST TO SOUTHWEST WINDS WILL OCCUR THROUGH THE WIND PRONE
AREAS OF SOUTHEAST WYOMING TONIGHT WITH WITH GUSTS OF 65 MPH
EXPECTED. A HIGH WIND WARNING IS IN EFFECT FOR PORTIONS OF SOUTHEAST
WYOMING INCLUDING INTERSTATES 80 AND 25 THROUGH 9 AM TUESDAY.
THESE STRONG WINDS WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING
SNOW TODAY AND EARLY TUESDAY. VISIBILITIES WILL BE REDUCED TO
BELOW ONE HALF MILE AT TIMES.

LIGHT SNOW WILL DEVELOP WEST OF THE LARAMIE RANGE TONIGHT...AND
INCREASE LATER TONIGHT AND TUESDAY MORNING. ACCUMULATIONS OF 2 TO
4 INCHES ARE EXPECTED BY TUESDAY MORNING OVER THE SNOWY AND SIERRA
MADRE RANGES. A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 6 PM
TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT TO MODERATE SNOW WILL CONTINUE OVER THE SOUTHEAST WYOMING
MOUNTAINS TUESDAY MORNING...GRADUALLY TAPERING OFF IN THE AFTERNOON.
ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCALLY HIGH AMOUNTS
ON WEST FACING SLOPES ARE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER REPORTS OF
STRONG WINDS AND SNOWFALL WILL BE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-250415-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
913 PM MST MON DEC 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY NORTHWEST WINDS ARE EXPECTED TUESDAY MORNING AND AFTERNOON
AS A COLD FRONT MOVES ACROSS THE AREA. GUSTS UP TO 45 MPH WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Local storm report, Dec 23, 9:25 PM MST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
925 PM MST MON DEC 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     NON-TSTM WND GST VEDAUWOO                41.15N 105.40W
12/23/2013  M51 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 42 MPH

0905 PM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
12/23/2013  M59 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 42 MPH.

&&

BCHAPMAN
Local storm report, Dec 23, 9:44 PM MST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
944 PM MST MON DEC 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
12/23/2013  M61 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 45 MPH.

&&

BCHAPMAN
Local storm report, Dec 23, 10:37 PM MST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1037 PM MST MON DEC 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
12/23/2013  M62 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 42 MPH. GUST TO 65 MPH AT 946 PM. BORDEAUX
            SITE.

1000 PM     NON-TSTM WND GST 15 NNE CENTENNIAL       41.50N 106.00W
12/23/2013  M50 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 34 MPH.

1000 PM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
12/23/2013  M49 MPH          CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE. SUSTAINED AT 37 MPH.

1000 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
12/23/2013  M50 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 38 MPH.

1000 PM     NON-TSTM WND GST 1 ENE BUFORD            41.12N 105.28W
12/23/2013  M49 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            BUFORD WYDOT SITE. SUSTAINED AT 39 MPH.

1000 PM     HIGH SUST WINDS  2 WNW BUFORD            41.13N 105.34W
12/23/2013  M40 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            LONE TREE SITE. GUSTS TO 55 MPH.

1000 PM     NON-TSTM WND GST 13 SE LARAMIE           41.18N 105.41W
12/23/2013  M48 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            VEDAUWOO. SUSTAINED AT 37 MPH.

1000 PM     NON-TSTM WND GST 10 WSW CHEYENNE         41.11N 104.97W
12/23/2013  M44 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            MP353 ON I-80. SUSTAINED AT 35 MPH.

1000 PM     HIGH SUST WINDS  14 WSW CHEYENNE         41.07N 105.04W
12/23/2013  M42 MPH          LARAMIE            WY   MESONET

            GUSTS TO 54 MPH.

&&

GCLAYCOM
Local storm report, Dec 23, 11:26 PM MST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1126 PM MST MON DEC 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
12/23/2013  M65.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX. SUSTAINED WINDS 44 MPH.

1100 PM     HIGH SUST WINDS  15 NNE CENTENNIAL       41.50N 106.00W
12/23/2013  M40.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            STROUSS HILL. GUSTS TO 56 MPH.

1100 PM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
12/23/2013  M51.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE. SUSTAINED AT 39 MPH.

1100 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
12/23/2013  M54.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 38 MPH.

1100 PM     HIGH SUST WINDS  1 ENE BUFORD            41.12N 105.28W
12/23/2013  M45.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            GUSTS TO 55 MPH

1100 PM     HIGH SUST WINDS  2 WNW BUFORD            41.12N 105.34W
12/23/2013  M40.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            LONE TREE. GUSTS TO 52 MPH.

1100 PM     HIGH SUST WINDS  14 WSW CHEYENNE         41.07N 105.04W
12/23/2013  M40.00 MPH       LARAMIE            WY   MESONET

            GUSTS TO 56 MPH.

1100 PM     NON-TSTM WND GST 10 WSW CHEYENNE         41.09N 104.97W
12/23/2013  M50.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            I-80 MP 353. SUSTAINED AT 39 MPH.

&&

GCLAYCOM
Local storm report, Dec 24, 12:31 AM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1231 AM MST TUE DEC 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
12/24/2013  M64 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX. SUSTAINED AT 52 MPH.

1200 AM     NON-TSTM WND GST 15 NNE CENTENNIAL       41.50N 106.00W
12/24/2013  M53 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            STROUSS HILL. SUSTAINED AT 35 MPH. GUST TO 58 MPH AT 1131
            PM.

1200 AM     HIGH SUST WINDS  7 ESE ARLINGTON         41.55N 106.08W
12/24/2013  M40 MPH          CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE. GUSTS TO 55 MPH.

1200 AM     HIGH SUST WINDS  1 ENE BUFORD            41.12N 105.28W
12/24/2013  M48 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            GUSTS TO 57 MPH.

1200 AM     HIGH SUST WINDS  2 WNW BUFORD            41.12N 105.34W
12/24/2013  M43 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            LONE TREE. GUSTS TO 55 MPH.

1200 AM     HIGH SUST WINDS  23 W CHEYENNE           41.14N 105.23W
12/24/2013  M45 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            REMOUNT ROAD. GUSTS TO 53 MPH.

1200 AM     NON-TSTM WND GST 14 WSW CHEYENNE         41.07N 105.04W
12/24/2013  M67 MPH          LARAMIE            WY   MESONET

            SUSTAINED AT 52 MPH.

1200 AM     NON-TSTM WND GST 2 E I-80 EXIT 345       41.10N 105.07W
12/24/2013  M65 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            OTTO WYDOT SITE. SUSTAINED AT 44 MPH.

&&

GCLAYCOM
Local storm report, Dec 24, 1:25 AM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
125 AM MST TUE DEC 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     NON-TSTM WND GST 18 WNW CHEYENNE         41.24N 105.11W
12/23/2013  M75 MPH          LARAMIE            WY   TRAINED SPOTTER

            WINDS ARE STILL STRONG.

&&

GCLAYCOM

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.